Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Time for STI ???
Feb 18, 2002

Dear Dr Boyle, i was detected pos in oct 2000 ( vl 33700, cd4 243) and have been on nevirapine. stavudine and lamivudine till date with 98 adherence. In Mar 2001, vl 29600. cd4 243, then july 2001, 25400 and 415. Now 2 days back vl was 24300 and cd4 640. My que is , can i have drug holiday .... monitor vl and restart when cd4 is near 350. i have been keeping very good health( never had OI's) since starting meds without any side effects. If not what kind of STI can i take.. 7 day off/on. 3 weeks off/on or any other? Thanks in advance.

Response from Dr. Boyle

First, you need a genotype to define your current resistance, which is likely to include both nevirapine and lamivudine, and that should be done while you are on therapy. Second, it is ok to interrupt therapy with careful monitoring of your CD4+ T cell count. It is likely that off therapy you will return close to your nadir within a matter of a few months or so, but you may not. If you return to a CD4+ T cell count <300, you should probably restart therapy. Third, if you don't decide to interrupt therapy, you do need to consider a genotype-guided change in therapy.



Previous
Dosing a National standard
Next
Time for treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement